Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 29, NWS Albuquerque, NM

December 15, 2015

NWS Albuquerque, NM issued this wind advisory at Dec 15, 2015, 3:51 AM MST. It took effect at Dec 15, 2015, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2015, 3:51 AM MST (10:51 UTC)
In effect from
Dec 15, 2015, 8:00 AM MST
Expired
Dec 15, 2015, 6:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWUS75 KABQ 151051
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 AM MST TUE DEC 15 2015

...STRONG WIND DUE TO A DEPARTING PACIFIC LOW TODAY...

.A DEPARTING VIGOROUS PACIFIC LOW WILL LEAVE STRONG WIND IN ITS
WAKE TODAY. A RIBBON OF STRONG WIND WILL IMPACT THE SANDIA/MANZANO
MOUNTAINS...PRIMARILY THE HIGH CREST...AS WELL AS AREAS ALONG
INTERSTATE 40 FROM CLINES CORNERS TO TUCUMCARI. WIND SPEEDS WILL
DRAMATICALLY PICK UP AS THE MORNING PROGRESSES AND DIE OFF AROUND
SUNSET..

NMZ540-151200-
/O.CAN.KABQ.WI.Y.0028.000000T0000Z-151215T1200Z/
SOUTHWEST CHAVES COUNTY-
351 AM MST TUE DEC 15 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS THUS THE ADVISORY
HAS BEEN CANCELLED.

$$

NMZ521-523-529-532>534-160100-
/O.NEW.KABQ.WI.Y.0029.151215T1500Z-151216T0100Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
351 AM MST TUE DEC 15 2015

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* LOCATION...SANDIA/MANZANO MOUNTAIN HIGH CREST AS WELL AS THE
  HIGH PLAINS AND PLATEAUS FROM AROUND CLINES CORNERS EASTWARD TO
  TUCUMCARI. 

* WINDS...WESTERLY 30 TO 35 MPH AND GUSTS BETWEEN 45 TO 53 MPH.

* TIMING...STARTING UP BY MID MORNING AND CONTINUING THROUGH LATE
  AFTERNOON.

* VISIBILITY...BLOWING SNOW AND REDUCED VISIBILITY IN AREAS THAT
  RECENTLY RECEIVED SNOW.

* LOCAL IMPACTS...NORTH TO SOUTH ORIENTATED HIGHWAYS SUCH AS
  84...285 AND 3 WILL OBSERVE STRONG CROSSWINDS. HIGH PROFILE
  VEHICLES SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
270 
WWUS75 KABQ 160039
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 PM MST TUE DEC 15 2015

NMZ521-523-529-532>534-160145-
/O.EXP.KABQ.WI.Y.0029.000000T0000Z-151216T0100Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
539 PM MST TUE DEC 15 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH
THROUGH THE EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 15, 3:39 AM MST, 12 minutes earlier.

Area forecast discussion, Dec 15, 3:39 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 AM MST TUE DEC 15 2015

.SYNOPSIS...
MODERATE TO STRONG WEST WINDS WILL COMBINE WITH A COLD AIRMASS TO
CREATE WIND CHILL VALUES RANGING FROM THE SINGLE DIGITS TO THE MID
TEENS ACROSS CENTRAL AND NORTHERN NEW MEXICO TODAY AND TONIGHT.
PERIODS OF SNOW WILL CONTINUE ACROSS THE NORTHERN MOUNTAINS
THROUGH TONIGHT. WELL BELOW AVERAGE TEMPERATURES WILL CONTINUE
THROUGH THURSDAY BEFORE A WARMING TREND GETS UNDERWAY FRIDAY AND
CONTINUES THROUGH THE WEEKEND. THE NEXT CHANCE FOR
PRECIPITATION...POSSIBLY SIGNIFICANT...IS FORECAST FOR EARLY NEXT
WEEK.

&&

.DISCUSSION...
CLOSED UPPER LOW CENTERED OVER SE COLORADO THIS MORNING. SWLY JET
ACROSS SRN NM BRINGING UP SUBTROPICAL MOISTURE WHICH IS RESULTING
IN LIGHT SNOW ACROSS THE SOUTH-CENTRAL MOUNTAINS. UNSTABLE
ATMOSPHERE AND SUFFICIENT MID LEVEL MOISTURE ON THE SOUTHWEST SIDE
OF THE CLOSED LOW RESULTING IN ISOLD SNOW SHOWERS ACROSS NRN NM.
GIVEN THE LACK OF ONGOING SNOW OUTSIDE OF THE NRN MOUNTAINS AND
UPPER RIO GRANDE VALLEY/BASIN...WILL CANCEL THE REMAINDER OF THE
WINTER WEATHER ADVISORIES. OROGRAPHIC SNOWS SHOULD RETURN IN
EARNEST ACROSS THE NRN MOUNTAINS AND NRN UPPER RGV AFTER A FEW
HOURS OF SFC HEATING/DESTABILIZATION. COLD TEMPS ALONG WITH
MODERATE TO STRONG WEST WINDS WILL RESULT IN WIND CHILL READINGS
IN THE SINGLE DIGITS TO UPPER TEENS MOST AREAS TODAY AND AGAIN
WEDNESDAY. WELL BELOW AVG TEMPS WILL CONTINUE THROUGH THURSDAY
BEFORE A WARMING TREND GETS STARTED FRIDAY AND CONTINUES THROUGH
THE WEEKEND. 00Z GFS AND ECMWF NOW IN BETTER AGREEMENT WITH REGARD
TO A CLIPPER TROUGH DIVING SEWD THROUGH SE CO/NE NM THURSDAY
MORNING. LOOKING MORE LIKE THIS FEATURE WILL RESULT IN INCREASING
CLOUDS ...A REINFORCING SHOT OF COLDER AIR WITH PERHAPS A FEW
FLURRIES FOR THE NE AND EAST- CENTRAL PLAINS THURSDAY.

AN UPPER LEVEL RIDGE TRANSLATES EWD OVER THE INTERMOUNTAIN WEST
AND ROCKIES FRIDAY. LATEST TEMPERATURE GUIDANCE INDICATING THAT
STRENGTHENING TEMPERATURE INVERSIONS COULD KEEP VALLEYS AND BASIN
BOTTOMS BELOW AVG THROUGH THE WEEKEND. TEMPS IN THE HIGHER
ELEVATIONS DURING THE WEEKEND ARE FORECAST TO INCREASE TO BETWEEN
5-10F ABOVE AVG FOR MID TO LATE DECEMBER.

GFS AND ECMWF ARE IN VERY GOOD AGREEMENT WITH RESPECT TO A FAST
MOVING SHORT-WAVE TROUGH FORECAST TO MOVE EWD ALONG/NEAR THE
COLORADO BORDER SUNDAY. ECMWF GENERATING A TAD MORE QPF THAN THE
GFS FOR FAR NWRN/N-CENTRAL NM BUT NOT EXPECTING MORE THAN
FLURRIES OR A FEW AREAS OF LIGHT SNOW ACROSS NWRN QUARTER SOMETIME
SUNDAY.

GFS AND ECMWF REMAIN IN VERY GOOD AGREEMENT FOR NEXT WEEK. BOTH
MODELS CONTINUE TO DEVELOP A BROAD LONG-WAVE TROUGH ACROSS THE
WRN TWO THIRDS OF THE COUNTRY MONDAY NIGHT AND TUESDAY. PLENTIFUL
PACIFIC MOISTURE PROGGED TO MOVE INTO WRN AND NRN NM MONDAY NIGHT
AND TUESDAY AND POSSIBLY AGAIN LATER IN THE WEEK. FINALLY...IT HAS
BEEN 5+ YEARS SINCE AN UPPER LEVEL PATTERN SUCH AS THIS HAS SET UP
ACROSS THE WRN UNITED STATES. THANK YOU EL NINO...THE BLOB AND A
+PDO.

33

&&

.FIRE WEATHER...
NOT A LOT OF BIG CHANGES MADE TO THE GRIDDED
FORECAST. NEAR TERM HIGHLIGHTS INCLUDE AN EXITING SYSTEM WITH
OROGRAPHIC SNOW SHOWERS CONTINUING ACROSS THE NC MTNS THROUGH TODAY.
GUSTY WINDS ACROSS THE HIGHER TERRAIN AND EASTERN PLAINS ALSO
EXPECTED. RH VALUES WILL BE HIGH AND HAINES VALUES VERY LOW. MAX
TEMPS WILL BE 10 TO 20 DEGREES BELOW NORMAL ON AVERAGE SO CERTAINLY
NOT A CRITICAL DAY DESPITE THE WIND. VENTILATION VALUES WILL BE ON
THE HIGHER END HOWEVER DUE TO THE COMBO OF UNUSUALLY HIGH MIXING
HEIGHTS AND STRONG TRANSPORT WIND.

VENTILATION WILL LOWER ON WEDNESDAY AS THE MAIN PACIFIC TROUGH
WEAKENS AND MOVES TO THE EAST. TRANSPORT WIND VALUES WILL REMAIN
MODERATELY STRONG IN AREAS BUT MIXING HEIGHTS WILL FALL OFF. A BELT
OF HIGHER VENT RATES WILL BE FOUND BETWEEN FARMINGTON TO VAUGHN.
DRIER AND SLIGHTLY WARMER WEATHER EXISTS ON WEDNESDAY. CANT RULE OUT
A FEW OROGRAPHIC SNOW SHOWERS ACROSS THE NORTHERN MTNS BUT LIGHT.

A CLIPPER LIKE WAVE CAUGHT IN NW FLOW WILL DIVE SOUTHWARD AND GRAZE
THE AREA ON THURSDAY. TRANSPORT WIND SPEEDS WILL INCREASE AND EXPECT
SOME NOCTURNAL MTN WAVES TO THE LEE OF THE CENTRAL MTNS. SOME AREAS
WILL SEE BETTER VENT RATES WHILE OTHER AREAS WILL REMAIN IN THE POOR
CATEGORY. DESPITE THE CLIPPER WAVE...AFTERNOON TEMPERATURES SHOULD
RISE A FEW DEGREES ACROSS THE WEST WITH LITTLE CHANGE ACROSS THE
EAST. STILL REMAINING BELOW NORMAL. CONFIDENCE IS PRETTY HIGH
THROUGH THURSDAY.

ALL OF THE MID RANGE MODELS STILL SHOW A SHORTWAVE RIDGE MAKING ITS
WAY OVER THE STATE ON FRIDAY. VENT RATES WILL LOWER CONSIDERABLY DUE
TO LOWER MIXING HEIGHTS AND TRANSPORT WINDS. HIGH TEMPS WILL REMAIN
BELOW NORMAL ALTHOUGH AREAWIDE WARMING WILL OCCUR.
AGAIN...CONFIDENCE PRETTY HIGH FOR THIS SCENARIO.

THE CANADIAN/GFS AND ECMWF ALL SHOW THE RIDGE GETTING DISPLACED TO
THE EAST ON SATURDAY AS A WARMER FLOW DEVELOPS AHEAD OF THE NEXT
PACIFIC TROUGH. TEMPERATURES SHOULD TREND BACK TO NEAR/ABOVE NORMAL
ESPECIALLY FAVORING THE EAST DUE TO DOWNSLOPE IMPACTS. VENT RATES
ARE DEPICTED TO BE QUITE LOW ON SATURDAY ALTHOUGH SUSPECT THOSE
READINGS WILL IMPROVE A LITTLE BIT AS WE GET CLOSER TO THE PERIOD.
MUCH BETTER RATES ON SUNDAY DUE TO IMPROVING MIXING HEIGHTS AND
STRENGTHENING TRANSPORT WIND.

UNSETTLED WEATHER IS LIKELY TO RETURN NEXT WEEK DUE TO AN ACTIVE JET
STREAM/STORM TRACK. THIS MEANS COOLER TEMPERATURES...HIGHER HUMIDITY
AND SOME PRECIPITATION CHANCES.

&&

.AVIATION...
06Z TAF CYCLE
MAIN BAND OF SNOW CONTINUES TO MOVE EAST AND WAS LOCATED OVER
PORTIONS OF THE CENTRAL MT CHAIN AND ADJACENT HIGHLANDS AT 05Z.
WLY WIND GUSTS TO AROUND 35KT ASSOCIATED WITH THE BAND. LIGHTER
AND SPOTTIER SNOW WILL PERSIST OVER PORTIONS OF THE NORTHWEST AND
WEST CENTRAL WITH THE UPPER LOW CIRCULATION TRACKING EWD ALONG THE
NM AND CO BORDER. MTS OCCASIONALLY OBSCURED IN MVFR TO IFR
CIGS/VSBYS THRU 12-15Z. WEST WINDS TO STRENGTHEN AFT 12Z FROM THE
CENTRAL MT CHAIN OVER THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32   9  31   9 /  20   0   0   0
DULCE...........................  24   2  25   2 /  60  10   5   5
CUBA............................  24  12  25   9 /  40  20   5   5
GALLUP..........................  27   1  28  -1 /  10   0   0   0
EL MORRO........................  24   1  25   0 /  20   0   5   5
GRANTS..........................  27   1  30   1 /   5   0   0   0
QUEMADO.........................  26   7  26   4 /   5   0   5   5
GLENWOOD........................  35  11  37  12 /   0   0   0   0
CHAMA...........................  22   4  21   2 /  80  30   5  10
LOS ALAMOS......................  28  17  28  15 /  20   0   5   5
PECOS...........................  24  13  26  12 /  10   0   5   5
CERRO/QUESTA....................  23   2  23   3 /  40  10   5   5
RED RIVER.......................  17   6  20   7 /  70  40  10  10
ANGEL FIRE......................  20 -10  23  -8 /  50  20  10  10
TAOS............................  25  -2  24   3 /  30  10   5   5
MORA............................  25  10  28  11 /  10   0   5   5
ESPANOLA........................  33  13  32  10 /   5   0   0   0
SANTA FE........................  27  13  27  12 /  10   5   5   5
SANTA FE AIRPORT................  29  11  29  13 /   5   5   0   0
ALBUQUERQUE FOOTHILLS...........  32  22  32  20 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  34  19  34  18 /   0   0   0   0
ALBUQUERQUE VALLEY..............  36  14  36  13 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  35  19  35  16 /   0   0   0   0
LOS LUNAS.......................  37  12  37  10 /   0   0   0   0
RIO RANCHO......................  35  19  35  17 /   5   0   0   0
SOCORRO.........................  40  20  40  19 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  28  13  28  12 /  10   0   5   5
TIJERAS.........................  30  12  30  11 /   5   0   0   0
MORIARTY/ESTANCIA...............  30   4  29   3 /   5   0   0   0
CLINES CORNERS..................  27  13  27  13 /   5   0   5   5
GRAN QUIVIRA....................  30  14  30  15 /   5   0   0   0
CARRIZOZO.......................  35  14  34  16 /   0   0   0   0
RUIDOSO.........................  30  17  31  19 /   5   0   5   5
CAPULIN.........................  30   8  28   9 /   5   0   5   0
RATON...........................  32  13  31  13 /   5   0   0   0
SPRINGER........................  35  13  35  15 /   0   0   0   0
LAS VEGAS.......................  30  12  32  14 /   5   0   5   0
CLAYTON.........................  37  17  36  18 /   0   0   0   0
ROY.............................  36  16  34  18 /   0   0   0   0
CONCHAS.........................  41  22  40  24 /   0   0   0   0
SANTA ROSA......................  39  23  39  24 /   0   0   0   0
TUCUMCARI.......................  43  18  41  21 /   0   0   0   0
CLOVIS..........................  43  24  42  25 /   0   0   0   0
PORTALES........................  45  24  43  25 /   0   0   0   0
FORT SUMNER.....................  42  23  41  23 /   0   0   0   0
ROSWELL.........................  49  21  47  23 /   0   0   0   0
PICACHO.........................  40  20  41  22 /   0   0   0   0
ELK.............................  36  21  38  23 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING FOR
THE FOLLOWING ZONES... NMZ521-523-529-532>534.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... NMZ510-513-514.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... NMZ511-512-516.

&&

33
Hazardous weather outlook, Dec 14, 5:40 AM MST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MST MON DEC 14 2015

NMZ501>540-151245-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MST MON DEC 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD PACIFIC STORM SYSTEM WILL SPREAD MAINLY SNOW FROM WEST TO
EAST ACROSS WESTERN NEW MEXICO THIS AFTERNOON AND ACROSS NORTHERN
AND CENTRAL AREAS THIS EVENING AND OVERNIGHT. SNOW ACCUMULATIONS
WILL FAVOR WESTERN/NORTHERN AREAS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL FAVOR THE NORTHERN MOUNTAINS TUESDAY WITH PARTLY TO
MOSTLY SUNNY SKY ELSEWHERE. STRONG WEST WIND WILL COMBINE WITH
COLD TEMPERATURES TO PRODUCE WIND CHILL VALUES IN THE SINGLE
DIGITS TO MID TEENS TUESDAY MORNING. THE NEXT CHANCE FOR
PRECIPITATION IS EXPECTED SUNDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Local storm report, Dec 14, 10:26 PM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1026 PM MST MON DEC 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     SNOW             1 SW SANTA FE           35.67N 105.96W
12/14/2015  M1.5 INCH        SANTA FE           NM   TRAINED SPOTTER

1025 PM     SNOW             TAOS                    36.39N 105.58W
12/14/2015  E5.5 INCH        TAOS               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1503037
EVENT NUMBER ABQ1503038

SHOEMAKE
Local storm report, Dec 14, 10:55 PM MST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 PM MST MON DEC 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     SNOW             CHAMA                   36.89N 106.58W
12/14/2015  M4.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

&&

EVENT NUMBER ABQ1503039

SHOEMAKE

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.